MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Codes Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Codes Stroke/CVA (1770); Convulsion/Seizure (4406)
Date of Event 08/31/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation: respiratory therapist.The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after approximately 14 days of intra-aortic balloon (iab) therapy, a change in patient mentation occurred including seizure activity and stroke alert.During transport, blood was seen in the helium line and the tubing was clamped.The insertion was reported to be right axillary, which is not the method described in the device instructions for use.The iab was removed and a new one was inserted in the left axillary.
 
Additional Manufacturer Narrative
Additional information received - outcome attributed to ae, date of death, relevant tests and lab data , type of reportable event, health effect ¿ impact codes.The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and one leak was detected on the membrane approximately 1cm from the rear seal measuring 0.025cm in length.The reported problem was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Analysis of production (3331/213) - the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis (4109/213) - the review of the historical data was performed.Trend analysis (4110/213) - the overall complaint trend data for the period sep-2019 to aug-2021 was reviewed.Communication/interviews: (4111/213) communication/interviews were performed to obtain all possible information.Reference complaint (b)(4).
 
Event or Problem Description
It was reported that after approximately 14 days of intra-aortic balloon (iab) therapy, a change in patient mentation occurred including seizure activity and stroke alert.During transport, blood was seen in the helium line and the tubing was clamped.The insertion was reported to be right axillary, which is not the method described in the device instructions for use.The iab was removed and a new one was inserted in the left axillary.Additional information received 03-november-2021.Patient expired on(b)(6) 2021.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
MDR Report Key12515039
Report Number2248146-2021-00618
Device Sequence Number11008659
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public10607567107981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0293
Device Lot Number3000132559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/04/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT 2 WAVE CONSOLE; AUTOCAT 2 WAVE CONSOLE
Outcome Attributed to Adverse Event Death; Other;
Patient Age61 YR
Patient Weight96